Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 62, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 18, 1996, 7:50 PM CST for Conecuh County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 1996, 7:50 PM CST (01:50 UTC)
- Expired
- Mar 18, 1996, 8:45 PM CST
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Conecuh County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 190151 RRA SVRMOB ALC035-190245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 750 PM CST MON MAR 18 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...CONECUH COUNTY AT 747 PM...NWS DOPPLER WEATHER RADDAR IN MOBILE INDCIATED A DEVELOPING SEVERE THUNDERSTORM NEAR REPTON ALABAMA. THE STROM WILL MOVE FROM WEST TO EAST ACROSS CONECUH COUNTY AND WILL CROSS I-65. PEA-SIZED HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM. THE STORM WAS MOVING EAST-NORTHEAST AROUND 45 MPH AND WILL REACH EVERGREEN BY 845 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:38 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 18, 7:38 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPSCALE... NATIONAL WEATHER SERVICE MOBILE AL 735 PM CST MON MAR 18 1996 ACTIVE WX EVENT TODAY. LATEST SURFACE ANALYSIS AND PCGRIDDS SURFACE RUC SHOWS FRONT MOVING THROUGH MOBILE AREA (NO MEASURABLE RAIN OCCURRED). LINE OF STORMS WAS MOVING EAST AT 20 TO 25 AND WILL NOT CLEAR OKALOOSA COUNTY UNTIL AROUND MIDNIGHT. WILL CLEAR WATCH FROM COUNTIES AS LINE OF STORMS MOVES EAST. SHOULD SEE CLEARING SKIES ACROSS TjHE FA BY MORNING. WILL BE WINDY AND TEMPERATURES WILL FEEL MUCH COLDER BY MORNING BECAUSE OF MILD TEMPERATURES OF PAST FEW DAYS. CURRENT FORECAST LOOKS OK. HAD AT LEAST 3 TORNADOES MOVE THROUGH FA THIS AFTERNOON. GB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:00 PM CST | Tornado Warning | MOB | Clarke | 45 min |
| Mar 18, 6:13 PM CST | Tornado Warning | MOB | Wilcox | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.